MAUDE Adverse Event Report: SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS

SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS
Catalog Number 03.614.019
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review for part # 03.614.019, synthes lot # 6070267.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Release to warehouse date: 08-may-2009.Supplier: (b)(4).Manufactured by synthes (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two (2) t15 self-retaining stardrive screwdriver shafts have worn tips.This was discovered during routine inspection.No procedure or patient involvement.This report is for one (1) t15 stardrive screwdriver shaft.(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device (stardrive screwdriver shaft t15/self-retaining qc, part number 03.614.019, lot number 6070267).The subject device was returned with the complaint condition stating: it was reported that two t15 self-retaining stardrive screwdriver shafts have worn tips.This was discovered during routine inspection.The age of the devices is suspected to be approximately 10 years.No procedure or patient involvement.This complaint involves one (2) parts.The following parts were returned and received at cq: part #03.614.019 stardrive screwdriver shaft t15/self-retaining qc.Lot #6070267, qty : 2.Two (2) 03.614.019, lot number 6070267, stardrive screwdriver shafts were returned with stripped tips.This complaint is confirmed.The stardrive tips of both instruments were returned stripped.A visual inspection under 5x magnification, dhr review, and drawing review were performed as part of this investigation.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned devices are already stripped.The 03.614.019 stardrive screwdriver shaft t15 is utilized in the synapse oct system for posterior stabilization of the upper spine.The driver is specifically utilized to insert/final tighten locking screws.The device was returned and it was reported that "two t15 self-retaining stardrive screwdriver shafts have worn tips." this condition is confirmed; two (2) 03.614.019, lot number 6070267, stardrive screwdriver shafts were returned with stripped tips.The stardrive tips of both instruments were returned stripped.The balance of the returned devices are in fairly worn condition, the two instruments are discolored and scratches are present along their lengths.The instruments are used to insert/final tighten screws.Although a definitive root cause could not be determined, it is likely that this complaint condition was due to consistent use and cumulative wear over the parts' lifetime, causing the tips to strip.Drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The instruments are used to insert/final tighten screws.Although a definitive root cause could not be determined, it is likely that this complaint condition was due to consistent use and cumulative wear over the parts' lifetime, causing the tips to strip.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6811931
Report Number1719045-2017-10817
Device Sequence Number969590
Product Code HXX
UDI-Device Identifier10705034714905
UDI-Public(01)10705034714905(10)6070267
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.019
Device Lot Number6070267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1